Alert archive / Iowa / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 91, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at May 27, 2005, 5:02 PM CDT for Carroll County, Iowa. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2005, 5:02 PM CDT (22:02 UTC)
- Expired
- May 27, 2005, 5:35 PM CDT
- In force
- 33 min
- Issued by
- NWS Des Moines, IA
- Area
- Counties, with a storm outline in the text
County Carroll County, IA
The radar
The Des Moines radar (KDMX), 105 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1733 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDMX 272201 SVRDMX IAC027-272230- /O.NEW.KDMX.SV.W.0091.050527T2202Z-050527T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 502 PM CDT FRI MAY 27 2005 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CARROLL COUNTY IN WEST CENTRAL IOWA. * UNTIL 530 PM CDT. * AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF GLIDDEN...OR 46 MILES SOUTHWEST OF FORT DODGE...AND MOVING EAST AT 65 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF CARROLL COUNTY. WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. LAT...LON 4219 9509 4187 9509 4187 9464 4219 9466 $$ BOKSA
2 follow-up statements
000 WWUS53 KDMX 272222 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 520 PM CDT FRI MAY 27 2005 IAC027-272230- /O.CON.KDMX.SV.W.0091.000000T0000Z-050527T2230Z/ CARROLL IA- 520 PM CDT FRI MAY 27 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR CARROLL COUNTY UNTIL 530 PM CDT... AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF GLIDDEN...OR 49 MILES SOUTHWEST OF FORT DODGE...AND MOVING EAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE... NEAR WILLEY BY 515 PM CDT. THE LOCATIONS OF HALBUR...TEMPLETON...CARROLL MUNICIPAL AIRPORT AND DEDHAM ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. AT 515 PM THE CARROLL COUNTY SHERIFFS OFFICE REPORTED 55 MPH WIND IN CARROLL AROUND 5 PM AND 55 TO 60 MPH WERE REPORTED IN LANESBORO BY THE LANESBORO FIRE DEPARTMENT AROUND 505 PM. LAT...LON 4219 9509 4187 9509 4187 9464 4219 9466 $$ BOKSA
000 WWUS53 KDMX 272235 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 535 PM CDT FRI MAY 27 2005 IAC027-272245- /O.EXP.KDMX.SV.W.0091.000000T0000Z-050527T2230Z/ CARROLL IA- 535 PM CDT FRI MAY 27 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CARROLL COUNTY HAS BEEN ALLOWED TO EXPIRE... AT 530 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. IF SEVERE WEATHER WAS OBSERVED...CONTACT THE NATIONAL WEATHER SERVICE OFFICE IN DES MOINES AT 1-800-759-9276. LAT...LON 4219 9509 4187 9509 4187 9464 4219 9466 $$ BOKSA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:30 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, May 27, 3:30 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 330 PM CDT FRI MAY 27 2005 .DISCUSSION... STTN VERY SIM TO YDA WITH COOL POOL IN PLACE AND A SERIES OF WK S/WVS MOVG THROUGH THE FLOW. FIRST BATCH OF TSRA MOVED OFF OFF TO THE EAST WITH LTL NOTICE ACRS THE ERN CWA. NXT ROUND ENTERING NW IA PRODUCING WINDS TO NR 50 MPH AND DONT SEE ANY REASON WHY THEY WONT COME ACROSS THE STATE. EXPECT TO SEE SOME BLDU LIKE YDA AS WELL. TSRA/SHRA WL WKN RPDLY AFT SNST. CONDS LESS FAVORABLE FOR SAT AND THO WL PUT IN SOME SHWRS OVR THE FAR NE, NOTHING LIKE THE PAST COUPLE DAYS. NXT PROB IS WITH INV TROF OVR THE WKND. WL GO WITH GFS TO A POINT, TEMPERED GREATLY BY GEM/SEF ENS DATA AND BRING IN A CHC FOR SOME TSRA SUN AFTN INTO SUN NGT. PRETTY MUCH KEPT THE REST OF THINGS DRY. WRM UP WL GET UNDERWAY AFT THIS WKND THRU MUCH OF NXT WK. WL SEE TEMPS GETTING ABV NORM AGN BUY MID TO LATE WK. CURRENTLY NAO AND MJO (WEAK AS IT IS THIS CYCLE) ARE WORKING TOGETHER AND IT IS NO REAL SURPISE SEEING THE COOL WX. TWO ARE IN OPOSITION HEADING INTO NXT WEEK AND BYND FOR A WHILE. WITH NAO SIGNAL NOT ALL THAT STRONGLY HEADING INTO NEGATIVE TERRITORY, SHUD SEE TEMPS GO AT LEAST NRML TO A BIT ABV FOR SOME TIME. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, May 27, 5:35 AM CDT, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 535 AM CDT FRI MAY 27 2005 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-281045- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 535 AM CDT FRI MAY 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND INTO THE EARLY EVENING. SIMILAR TO YESTERDAY...THE PRIMARY HAZARD WILL BE WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NON-SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAYBE NEEDED LATER TODAY. MYERS
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:21 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Story | 39 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.